MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 179712740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a revision surgery was performed to a l5-s1 (tlif) with screws from l4-s2.The patient had l5-s1 7x40 mm screws, the screws were broken bilaterally at s1.The surgeon said the patient had suffered a fall at some point and complained of pain.He had an x-ray and mri completed and saw the screws were broken.He was able to retrieve both broken screw shafts out of s1 and replaced both.Procedure and patient outcome are unknown.Concomitant device reported: unknown set screws (part# unknown, lot# unknown, quantity 1), unknown rod (part# unknown, lot# unknown, quantity 1), lamina/pedicle/process hooks(part# unknown, lot# unknown, quantity 1).This is report 01 of 02 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data: exact date of postoperative screw breakage is unknown.Therapy date is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: set screws (part # unknown, lot # unknown, quantity: 2); rods ((part # unknown, lot # unknown, quantity: 2); expedium caps (part # unknown, lot # unknown, quantity: 4); plate (part # unknown, lot # unknown, quantity: 1); si polyaxl screw 7 x 40mm (part # 179712740, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) were reviewed, and was noticed that the screws are broken, confirming the complaint condition.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXL SCREW 7 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9744784
Report Number1526439-2020-00614
Device Sequence Number1802429
Product Code NKB
UDI-Device Identifier10705034067896
UDI-Public(01)10705034067896
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712740
Device Catalogue Number179712740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/05/2020
03/05/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/05/2020
03/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SI POLYAXL SCREW 7 X 40MM; UNK - LAMINA/PEDICLE/PROCESS HOOKS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR